MAUDE Adverse Event Report: DEPUY MITEK LLC US RIGIDFIX CURVE ACL ST PLA CROSS PIN KIT; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US RIGIDFIX CURVE ACL ST PLA CROSS PIN KIT; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 213013
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/30/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received and evaluated.Visual observation confirms that the sleeve and trocar are welded together.It was observed that the outer surface of the sleeve had striations on it indicating that it was loosely fit inside the guide frame.Historically, there are a couple of known factors that have been observed which could have caused or contributed to this type failure mode: if the pins on the trocar are not fully seated in the sleeve prior to the rotation of the trocar.If there is pressure applied to the side of the system (not drilling in line), and another factor is if the frame is out of straightness.All of these factors will cause the frame to bind with the sleeve/trocar resulting in welding of the two parts.This failure can be attributed to user technique.The next generation rigidfix cross pin kit addresses these challenges with an enhanced design that provides a compact fit between the sleeve and trocar inside the guide frame.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other complaints for this lot of (b)(4) devices that were released to distribution.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during anterior cruciate ligament (ac) repair surgical procedure, it was observed that the sleeve components broke off during drilling.The procedure was completed with same like product.There was a delay of 10 minutes in the surgical procedure.It was reported that nothing fell into the patient.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
RIGIDFIX CURVE ACL ST PLA CROSS PIN KIT
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7806248
Report Number1221934-2018-52233
Device Sequence Number11085356
Product Code HTY
UDI-Device Identifier20886705020000
UDI-Public20886705020000
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K130105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/05/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2016
Device Catalogue Number213013
Device Lot Number3716565
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2014
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/05/2014
Initial Report FDA Received Date08/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1